New Jersey, 2011

High Wind and Strong Wind in New Jersey, February 18 to 19, 2011

February 18 to 19, 2011 · NWS PHI · 21 events in 21 counties and zones

Strong to high west to northwest winds affected New Jersey from the evening of the 18th into the evening of the 19th. Peak wind gusts averaged around 55 mph.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$295,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Strong to high west to northwest winds affected New Jersey from the evening of the 18th into the evening of the 19th. Peak wind gusts averaged around 55 mph. The winds tore down trees, tree limbs and wires and caused power outages. Most of the highest winds and damage occurred in the central and southern part of the state. About 22,000 homes and businesses lost power. While more than two-thirds of the outages were resolved by the evening of the 19th, full power restoration did not occur until the evening of the 20th. All Delaware River Bridges in the local Philadelphia area had speed reductions and banned empty tractor-trailers through the evening of the 19th. The PATCO high speed commuter rail line into Philadelphia was shut down during the morning because of a power outage. The stronger winds began following a cold frontal passage on the evening of the 18th. The strong to high winds reached their peak speeds during the late morning and afternoon of the 19th and then slowly decreased during the evening of the 19th. | |In Middlesex County, three poles were snapped by the high winds on U.S. Route 1 in Plainsboro and closed two northbound lanes into the evening. Uprooted trees damaged a couple of homes and vehicles. In Mercer County, a partial scaffolding collapse on a new overpass on Interstate 195 in Robbinsville near the New Jersey Turnpike western extension closed a traffic lane for several hours during the afternoon. Two telephone poles snapped in Robbinsville on Tindall Road. In Burlington County, a downed century old oak tree damaged the back of a home in Cinnaminson Township. In Edgewater Park, a greater than 200-year-old white pine tree was split in half. In Camden County, Gloucester Township reported about fourteen weather related incidences. Large trees were reported knocked down in Haddon and Cherry Hill Townships. In Salem County, four roadways were closed because of downed trees. Speed limit signs were also ripped down on Golfwood Avenue in Carneys Point Township. In Cumberland County, a downed tree damaged the nursery room and attic of an unoccupied home on Cambridge Street in Vineland. This was one of six wind related incidents in the city.

Peak wind gusts included 59 mph in Tuckerton (Ocean County), 58 mph in West Creek (Ocean County) and Wantage (Sussex County), 56 mph in Atlantic City (Atlantic County) and Cape May (Cape May County), 55 mph in Keansburg (Monmouth County), 54 mph in Cream Ridge and Sandy Hook (Monmouth County), Ewing (Mercer County), Florence (Burlington County) and Hillsborough (Somerset County), 53 mph in Bivalve (Cumberland County), Barnegat (Ocean County), Stewartsville (Warren County) and Perth Amboy (Middlesex County), 52 mph at the Atlantic City International Airport and Seaside Heights (Ocean County), 51 mph at Sandy Hook (Monmouth County), Ocean City (Cape May County), Millville (Cumberland County), Trenton (Mercer County) and Lumberton (Burlington County), 50 mph in Ringoes (Hunterdon County), 48 mph in Cape May (Cape May County), Kingwood (Hunterdon County), Somerville (Somerset Airport) and Chatsworth (Burlington County) and 47 mph in Blue Anchor (Camden County).

The strong to high winds were caused by the large pressure difference between a strong high pressure system building into the United States from central Canada and a low pressure system in the Canadian Maritimes. Winds started decreasing when the low pressure system moved east of the Canadian Maritimes on the night of the 19th and the high pressure system reached the Great Lakes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 18, 7:47 PM EST, 13 minutes earlier.

Area forecast discussion, Feb 18, 7:47 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
747 PM EST FRI FEB 18 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT. HIGH PRESSURE
WILL BUILD INTO THE REGION THROUGH SATURDAY BEFORE SLIDING
SOUTHEAST SUNDAY. LOW PRESSURE APPROACHING FROM THE WEST SUNDAY
NIGHT WILL PASS THROUGH OUR AREA ON MONDAY. ANOTHER LOW MAY CROSS JUST
TO OUR SOUTH ON MONDAY NIGHT INTO TUESDAY. HIGH PRESSURE WILL THEN
RETURN FOR THURSDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
A FEW SHOWERS POPPED UP ACRS THE AREA AND WILL EXIT TO THE EAST IN
THE NEXT FEW HOURS. CURRENTLY, THEY ARE CONFINED TO SERN NJ AND
SRN DE. BASED ON LATEST SATELLITE IMAGERY, HAVE INCREASED CLOUD
COVER FOR THE NEXT FEW HOURS AS WELL. A COLD FRONT WILL CROSS THE
REGION LATER TONIGHT, AND AFTER THE SHOWERS CURRENTLY ON RADAR, THE
REST OF THE PD WILL BE DRY. OVERALL, THE FCST RATIONALE REMAINS
THE SAME.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
THE COLD FRONT MOVES AWAY FROM THE AREA RATHER QUICKLY AND IN ITS
WAKE WE HAVE STRONG CAA AND VERY GUSTY WINDS. IN THE MORNING, AS THE
SUN RISES, THE WINDS ALOFT SHOULD BE ABLE TO MIX DOWN TO THE
SURFACE. THE MODEL GUIDANCE SHOWS WINDS IN EXCESS OF 50 KNOTS AT 925
MB AND 850 MB AS WELL AS THE 500 MB JET MOVING DIRECTLY OVER OUR CWA
ON SATURDAY. IT ALSO LOOKS LIKE THERE WILL TWO PUSHES OF GUSTY
WINDS. THE INITIAL PUSH WILL BE IN THE MORNING WITH THE JET AND A
SECOND PUSH LOOKS TO BE TOWARD LATE AFTERNOON/EVENING AS THE WE
START TO SEE DECENT 3 HR PRESSURE RISES. AS A RESULT, WE HAVE A
HIGH CONFIDENCE OF A DEFINITE HIGH END WIND ADVISORY EVENT.
HOWEVER, THE LAST EST MODEL DATA ALSO SUGGESTS THAT WE WILL HAVE
THE POTENTIAL FOR A LOW END WIND WARNING EVENT, ALTHOUGH
CONFIDENCE IS NOT AS HIGH AS WE WOULD LIKE IN ORDER TO ISSUE A
HIGH WIND WARNING WITH THIS PACKAGE. WITH ALL OF THIS IN MIND WE
HAVE DECIDED TO RAISE A HIGH WIND WATCH FOR THE ENTIRE CWA FOR
SATURDAY AND LET THE NEXT SHIFT GET A BETTER LOOK AT THE WINDS AS
THEY APPROACH THE REGION.

ALONG WITH THE STRONG WINDS SATURDAY...LOW AFTERNOON RELATIVE
HUMIDITIES AND DRY FUELS WILL LEAD TO ENHANCED FIRE WEATHER
CONDITIONS. SEE THE FIRE WEATHER SECTION BELOW.

ALSO, AS A RESULT OF THE STRONG CAA WE MAY SOME FLURRIES ACROSS
THE NORTHERN ZONES AS THE FETCH WILL EXTEND ALL THE WAY FROM THE
GREAT LAKES.

WINDS SHOULD START TO COME DOWN SATURDAY NIGHT AND WILL BE MUCH
LESS OF A PROBLEM ON SUNDAY AS THE HIGH SLIDES ACROSS TO OUR
SOUTH. THE HIGH WILL BE IN CONTROL FOR SUNDAY.

LOW PRESSURE WILL APPROACH THE REGION FROM THE WEST LATE SUNDAY
AND MOVE THROUGH OUR AREA ON MONDAY. A WARM FRONT LOOKS TO MAKE
ITS WAY NORTHWARD IN THE REGION WHICH WILL ALLOW THE TEMPERATURES
TO WARM INTO THE 50S DURING THE DAY ON MONDAY. A SECONDARY LOW FORMS
ALONG THE COLD FRONT BOUNDARY, CROSSING OUR AREA LATE MONDAY INTO
MONDAY NIGHT. PRECIPITATION LOOKS TO BE A MIX AT THE MOMENT, WITH
MORE DETAILS COMING THE THE NEXT COUPLE OF DAYS.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
PRECIP WILL END ERLY IN THE PD, AND A LARGE AREA OF HIGH PRESSURE
WILL BUILD IN FROM THE NORTHWEST ON TUE AND REMAIN OVER THE REGION
THRU THURSDAY.  AS A RESULT, THIS PERIOD LOOKS TO BE DRY. AS THE LOW
MOVES EWD, TEMPS WILL REBOUND NICELY FROM VERY COLD ON TUES TO
AROUND NRML ON WED AND ABV NRML ON THU.

THERE ARE SOME TIMING DIFFS WITH THE APPROACH OF THE NEXT SYS BY
FRIDAY.  THE ECMWF IS FASTER BRINGING PRECIP IN FROM THE W BY LATER
THU, WHILE THE GFS HOLDS THINGS OFF UNTIL FRIDAY.  HOWEVER, BOTH
MDLS INDICATE PRECIP, MAINLY IN THE FORM OF RAIN, OVER THE REGION ON
FRIDAY.  FOR NOW, WILL SPLIT THE DIFF BTWN THE MDLS AND GO WITH LOW
CHC POPS THU NIGHT INTO FRI AND SEE IF BETTER AGREEMENT IS REACHED
IN  THE NEXT FEW DAYS.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE WIND WILL BE THE BIG ISSUE WITH THE TERMINALS IN THE UPCOMING
TAF PACKAGE AS IT IS OTHERWISE VFR. A COUPLE OF ISOLATED SHOWERS
HAVE DEVELOPED ACROSS THE AREA LATE THIS AFTERNOON AND MOST SHOULD
MISS THE TERMINALS. WE INCLUDED A TEMPO GROUP EARLY IN KTTN AND
KILG AND WILL AMEND ACCORDINGLY ELSEWHERE IF NECESSARY.

SHOWERS ARE PRECEDING A VERY STRONG COLD FRONT AND THERE ARE MID
AND HIGH LEVEL CLOUDS PRECEDING IT ACROSS PA THAT WILL BE PASSING
ACROSS OUR TERMINALS MAINLY THIS EVENING. WINDS INTO THE
OVERNIGHT SHOULD BE FROM THE WEST AND AVERAGE 10 TO 15 KTS. NO
GUSTS WERE INCLUDED PRE COLD FRONTAL. WE STARTED GUSTS BEHIND THE
COLD FRONT LATER TONIGHT AND REMOVED MOST OF THE CLOUDINESS.

WEST TO NORTHWEST WINDS SHOULD REALLY INCREASE DURING THE DAY ON
SATURDAY WITH SUSTAINED SPEEDS AVERAGING 20 TO 30 KNOTS AND PEAK
GUSTS BETWEEN 40 AND 50 KNOTS. WE HAVE OPTED FOR THE DRIER MODEL
GUIDANCE AS TO WHAT WOULD BE VFR STRATOCU COVERAGE DURING THE DAY
ON SATURDAY.

WINDS SHOULD START DECREASING SATURDAY EVENING, BUT IN ALL
LIKELIHOOD SOME GUSTINESS SHOULD CONTINUE INTO THE NIGHT. WHAT
STRATOCU CLOUDS THERE WILL BE SHOULD BE GONE BY SUNSET.

OUTLOOK...

VFR CONDITIONS ARE EXPECTED FOR SATURDAY NIGHT AND MOST OF SUNDAY.
WINDS WILL SUBSIDE ON SUNDAY.

MODELS INDICATE TWO SEPARATE SYSTEMS MAY AFFECT PORTIONS OF THE CWA
SUNDAY NIGHT AND AGAIN MONDAY NIGHT, WITH THE FIRST ONE PASSING BY
TO OUR NORTH AND THE SECOND ONE PASSING BY TO OUR SOUTH. MVFR
CONDITIONS ARE POSSIBLE WITH THE FIRST...AND IFR CONDITIONS ARE
POSSIBLE WITH THE SECOND. STAY TUNED.

&&

.MARINE...
A COLD FRONT WILL MOVE OFFSHORE THIS EVENING...BUT THE STRONGEST
WEST TO NORTHWEST WINDS WON/T KICK IN UNTIL JUST BEFORE SUNRISE,
THEN CONTINUE THROUGH SATURDAY. THEN A GRADUAL DECREASE IN WIND
SPEEDS BEGINS SATURDAY EVENING, BUT GUSTS OVER 30 KT ARE STILL
POSSIBLE INTO SUNDAY MORNING. GALE WARNINGS THAT WERE HOISTED EARLY
THIS MORNING WILL CONTINUE AS POSTED, BUT IT IS POSSIBLE THAT STORM
WARNINGS MAY BE NEEDED ON SATURDAY IF ENOUGH MIXING TAKES PLACE,
AND/OR IF THE PRESSURE GRADIENT TIGHTENS JUST A LITTLE BIT MORE THAN
CURRENTLY EXPECTED.

AFTER A BRIEF RESPITE SUNDAY...LOW PRESSURE MOVING THROUGH OR JUST
NORTH OF OUR NORTHERN WATERS SUNDAY NIGHT INTO EARLY MONDAY MORNING
MAY RESULT IN NEAR GALE FORCE WIND GUSTS FROM THE SOUTHWEST.

FINALLY...ANOTHER LOW PASSES THROUGH OUR JUST SOUTH OF OUR SOUTHERN
WATERS MONDAY NIGHT INTO TUESDAY. AGAIN...GALE FORCE WINDS ARE
POSSIBLE WITH THIS SYSTEM.

&&

.FIRE WEATHER...
RED FLAG CONDITIONS ARE EXPECTED TO OCCUR ACROSS SOUTHERN NEW
JERSEY, DELAWARE AND THE EASTERN SHORE OF MARYLAND AS GUSTY
NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES COMBINE WITH LOW LEVEL
FUEL MOISTURE ON SATURDAY. IT WILL BE VERY WINDY WITH NORTHWEST
WINDS GUSTING TO 40 TO 50 MPH WITH SOME LOCALLY HIGHER WINDS
POSSIBLE. AFTERNOON RELATIVE HUMIDITIES OF 25 TO 30 PERCENT IN
THE STRONG COLD AIR ADVECTION ARE ALSO EXPECTED TO OCCUR.

THE REG FLAG WARNING IS IN EFFECT FROM 9AM TO 9PM ON SATURDAY.
PLEASE SEE THE WARNING STATEMENT FOR FURTHER DETAILS.

&&

.TIDES/COASTAL FLOODING...
THE TIDE OF INTEREST IS THE LOW TIDE CYCLE SATURDAY AFTERNOON INTO
SATURDAY EVENING. AT THAT TIME...WEST TO NORTHWEST WINDS SHOULD
RESULT IN BLOWOUT TIDES ON THE OCEAN...AND A BIT LATER ON THE
DELAWARE BAY AND EVENTUALLY DELAWARE RIVER. STORM SURGE GUIDANCE
SHOWS LEVELS DROPPING TO BETWEEN 2 AND 3 FEET BELOW MLLW DURING THAT
TIDE CYCLE. A LOW WATER ADVISORY HAS BEEN ISSUED FOR THE OCEAN AND
DELAWARE BAY. BLOW OUT TIDES WILL ALSO BE A PROBLEM ON THE TIDAL
SECTIONS OF THE DELAWARE RIVER AND AN SPS WILL BE ISSUED FOR THAT
AREA AS WE GET CLOSER TO THE EVENT. IN THE MEANTIME...A MENTION HAS
BEEN PLACED IN THE HWO FOR THE TIDAL SECTIONS OF THE DELAWARE RIVER.

&&

.CLIMATE...
THESE ARE THE RECORD HIGH TEMPERATURES FOR TODAY, ALONG WITH THE
HIGHS THAT HAVE OCCURRED THROUGH 3PM THIS AFTERNOON:

          RECORD         HIGH SO FAR TODAY
KMPO...63 IN 1981          59 DEGREES
KABE...66 IN 2008          67 DEGREES (NEW RECORD)
KRDG...70 IN 1981          71 DEGREES (NEW RECORD)
KTTN...72 IN 1890          72 DEGREES (TIES RECORD)
KPHL...69 IN 1891          69 DEGREES (TIES RECORD)
KILG...72 IN 2008          60 DEGREES
KACY...69 IN 1981          72 DEGREES (NEW RECORD)
KGED...76 IN 1976          73 DEGREES

ANY RECORDS THAT ARE TIED OR BROKEN WILL BE REPORTED IN THEIR
RESPECTIVE RECORD EVENT REPORT /RER/.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HIGH WIND WATCH FROM 5 AM EST SATURDAY THROUGH SATURDAY
     EVENING FOR PAZ054-055-060>062-067>071.
NJ...HIGH WIND WATCH FROM 5 AM EST SATURDAY THROUGH SATURDAY
     EVENING FOR NJZ001-007>010-012>027.
     RED FLAG WARNING FROM 9 AM TO 9 PM EST SATURDAY FOR NJZ013-014-
     016>027.
DE...HIGH WIND WATCH FROM 5 AM EST SATURDAY THROUGH SATURDAY
     EVENING FOR DEZ001>004.
     RED FLAG WARNING FROM 9 AM TO 9 PM EST SATURDAY FOR DEZ001>004.
MD...HIGH WIND WATCH FROM 5 AM EST SATURDAY THROUGH SATURDAY
     EVENING FOR MDZ008-012-015-019-020.
     RED FLAG WARNING FROM 9 AM TO 9 PM EST SATURDAY FOR MDZ008-012-
     015-019-020.
MARINE...LOW WATER ADVISORY FROM NOON TO 6 PM EST SATURDAY FOR
     ANZ450>455.
     GALE WARNING FROM 3 AM SATURDAY TO 6 AM EST SUNDAY FOR ANZ430-
     431-450>455.
     LOW WATER ADVISORY FROM 2 PM TO 10 PM EST SATURDAY FOR ANZ430-
     431.

&&

SYNOPSIS...MEOLA
NEAR TERM...NIERENBERG
SHORT TERM...MEOLA
LONG TERM...NIERENBERG
AVIATION...GIGI/MIKETTA
MARINE...MIKETTA
FIRE WEATHER...
TIDES/COASTAL FLOODING...MIKETTA
CLIMATE...MIKETTA
Hazardous weather outlook, Feb 18, 3:58 PM EST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 PM EST FRI FEB 18 2011

NJZ001-007>010-012-015-PAZ054-055-060>062-067>069-192100-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
358 PM EST FRI FEB 18 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

A PAIR OF LOW PRESSURE SYSTEMS MAY BRING WINTRY PRECIPITATION
SUNDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ008-012-015-019-020-NJZ013-014-020>027-192100-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
358 PM EST FRI FEB 18 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.
   RED FLAG WARNING.

LOW PRESSURE MAY BRING WINTRY PRECIPITATION MONDAY NIGHT INTO
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016>019-192100-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
358 PM EST FRI FEB 18 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.
   RED FLAG WARNING.

BLOWOUT TIDES MAY OCCUR LATER SATURDAY ALONG THE LOWER DELAWARE
RIVER.

LOW PRESSURE MAY BRING WINTRY PRECIPITATION MONDAY NIGHT INTO
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ070-071-192100-
DELAWARE-PHILADELPHIA-
358 PM EST FRI FEB 18 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

BLOWOUT TIDES MAY OCCUR LATER SATURDAY ALONG THE LOWER DELAWARE
RIVER.

LOW PRESSURE MAY BRING WINTRY PRECIPITATION MONDAY NIGHT INTO
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-192100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
358 PM EST FRI FEB 18 2011

...GALE WARNING IN EFFECT FROM 3 AM SATURDAY TO 6 AM EST SUNDAY...
...LOW WATER ADVISORY IN EFFECT FROM NOON TO 6 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   LOW WATER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-192100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
358 PM EST FRI FEB 18 2011

...GALE WARNING IN EFFECT FROM 3 AM SATURDAY TO 6 AM EST SUNDAY...
...LOW WATER ADVISORY IN EFFECT FROM 2 PM TO 10 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   LOW WATER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 strong wind, 7 high wind. Local standard time, as filed.

Strong Wind, Warren

When
February 18, 8:00 PM EST to February 19, 11:00 PM EST
Where
Warren forecast zone
Measured
46 kt (53 mph) measured gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
40.857, -74.997 (the zone’s center; the record gives no point)

Strong Wind, Hunterdon

When
February 18, 8:00 PM EST to February 19, 11:00 PM EST
Where
Hunterdon forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
40.567, -74.912 (the zone’s center; the record gives no point)

Strong Wind, Somerset

When
February 18, 8:00 PM EST to February 19, 11:00 PM EST
Where
Somerset forecast zone
Measured
47 kt (54 mph) measured gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
40.564, -74.616 (the zone’s center; the record gives no point)

Strong Wind, Morris

When
February 18, 8:00 PM EST to February 19, 11:00 PM EST
Where
Morris forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

Strong Wind, Western Monmouth

When
February 18, 8:00 PM EST to February 19, 11:00 PM EST
Where
Western Monmouth forecast zone
Measured
48 kt (55 mph) measured gust
Property damage
$5,000
Reported by
C-MAN Station
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Strong Wind, Eastern Monmouth

When
February 18, 8:00 PM EST to February 19, 11:00 PM EST
Where
Eastern Monmouth forecast zone
Measured
47 kt (54 mph) measured gust
Property damage
$5,000
Reported by
Coast Guard
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Strong Wind, Southeastern Burlington

When
February 18, 8:00 PM EST to February 19, 11:00 PM EST
Where
Southeastern Burlington forecast zone
Measured
40 kt (46 mph) measured gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Strong Wind, Camden

When
February 18, 8:00 PM EST to February 19, 11:00 PM EST
Where
Camden forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
39.804, -74.960 (the zone’s center; the record gives no point)

Strong Wind, Gloucester

When
February 18, 8:00 PM EST to February 19, 11:00 PM EST
Where
Gloucester forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
39.717, -75.142 (the zone’s center; the record gives no point)

Strong Wind, Cumberland

When
February 18, 8:00 PM EST to February 19, 11:00 PM EST
Where
Cumberland forecast zone
Measured
46 kt (53 mph) measured gust
Property damage
$25,000
Reported by
Mesonet
Coordinates
39.328, -75.129 (the zone’s center; the record gives no point)

Strong Wind, Eastern Cape May

When
February 18, 8:00 PM EST to February 19, 11:00 PM EST
Where
Eastern Cape May forecast zone
Measured
49 kt (56 mph) measured gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Strong Wind, Western Cape May

When
February 18, 8:00 PM EST to February 19, 11:00 PM EST
Where
Western Cape May forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$5,000
Reported by
C-MAN Station
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Strong Wind, Eastern Atlantic

When
February 18, 8:00 PM EST to February 19, 11:00 PM EST
Where
Eastern Atlantic forecast zone
Measured
49 kt (56 mph) measured gust
Property damage
$5,000
Reported by
C-MAN Station
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Strong Wind, Western Atlantic

When
February 18, 8:00 PM EST to February 19, 11:00 PM EST
Where
Western Atlantic forecast zone
Measured
45 kt (52 mph) measured gust
Property damage
$5,000
Reported by
ASOS
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

High Wind, Western Ocean

When
February 19, 11:00 AM EST to 5:00 PM EST
Where
Western Ocean forecast zone
Measured
51 kt (59 mph) measured gust
Property damage
$10,000
Reported by
Mesonet
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

High Wind, Eastern Ocean

When
February 19, 11:00 AM EST to 5:00 PM EST
Where
Eastern Ocean forecast zone
Measured
50 kt (58 mph) measured gust
Property damage
$10,000
Reported by
Mesonet
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

High Wind, Sussex

When
February 19, 11:00 AM EST to 5:00 PM EST
Where
Sussex forecast zone
Measured
50 kt (58 mph) measured gust
Property damage
$10,000
Reported by
Mesonet
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

High Wind, Northwestern Burlington

When
February 19, 11:00 AM EST to 5:00 PM EST
Where
Northwestern Burlington forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
Newspaper
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

High Wind, Salem

When
February 19, 11:00 AM EST to 5:00 PM EST
Where
Salem forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Newspaper
Coordinates
39.577, -75.358 (the zone’s center; the record gives no point)

High Wind, Mercer

When
February 19, 11:00 AM EST to 5:00 PM EST
Where
Mercer forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Newspaper
Coordinates
40.283, -74.702 (the zone’s center; the record gives no point)

High Wind, Middlesex

When
February 19, 11:00 AM EST to 5:00 PM EST
Where
Middlesex forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Newspaper
Coordinates
40.440, -74.409 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2011Every state in 2011This day in weather historyWarnings in New Jersey, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 284104, 284105, 284106, 284108, 284109, 284110, 284112, 284113, 284114, 284116, 284117, 284118, 284119, 284120, 284100, 284101, 284102, 284103, 286915, 286916, 286917.